Alert archive / North Carolina / Flood Watches in 2012

Flood Watch 1, NWS Newport/Morehead City, NC

May 29, 201212 counties in North Carolina

NWS Newport/Morehead City, NC issued this flood watch at May 29, 2012, 3:08 AM EDT for 12 counties in North Carolina. It took effect at May 30, 2012, 4:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 29, 2012, 3:08 AM EDT (07:08 UTC)
In effect from
May 30, 2012, 4:00 AM EDT
Expired
May 30, 2012, 7:45 PM EDT
In force
16 hr
Issued by
NWS Newport/Morehead City, NC
Flood severity
None

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1148 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1148 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WGUS62 KMHX 290708
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
308 AM EDT TUE MAY 29 2012

...WIDESPREAD FLOODING POSSIBLE OVER EASTERN NORTH CAROLINA ON
WEDNESDAY...

.TROPICAL DEPRESSION BERYL LOCATED OVER SOUTHERN GEORGIA TUESDAY
MORNING IS FORECAST TO MOVE TO THE NORTHEAST LATER TODAY AND
TONIGHT. BERYL IS THEN EXPECTED TO GRAZE THE SOUTHEAST NORTH
CAROLINA COAST ON WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH
BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY
MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS
WILL TAPER OFF WEDNESDAY EVENING. A TOTAL 4 TO 6 INCHES OF RAIN
IS EXPECTED ALONG COASTAL AREAS OF NORTH CAROLINA BY WEDNESDAY
EVENING...WITH 2 TO 4 INCHES FORECAST OVER THE COASTAL PLAINS.
THIS AMOUNT OF RAIN WILL LIKELY LEAD TO FLOODING...ESPECIALLY IN
LOW LYING AND POOR DRAINAGE AREAS THAT ARE TYPICALLY PRONE TO
FLOODING.

NCZ029-044>047-079>081-090>095-098-103-104-292000-
/O.NEW.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
308 AM EDT TUE MAY 29 2012

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... INCLUDING
  THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...
  GREENE...JONES...LENOIR...MAINLAND DARE...MAINLAND
  HYDE...MARTIN...ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...
  PAMLICO...PITT...TYRRELL AND WASHINGTON.

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL
  WILL RESULT IN 2 TO 6 INCHES OF RAIN OVER EASTERN NORTH CAROLINA
  ON WEDNESDAY. THE HIGHEST RAIN AMOUNTS ARE EXPECTED ALONG
  COASTAL AREAS.

* THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF LOW LYING
  AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
940 
WGUS62 KMHX 291415
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 AM EDT TUE MAY 29 2012

...WIDESPREAD HEAVY RAIN POSSIBLE OVER EASTERN NORTH CAROLINA ON
WEDNESDAY...

.TROPICAL DEPRESSION BERYL LOCATED OVER SOUTHERN GEORGIA THIS
MORNING IS FORECAST TO MOVE TO THE NORTHEAST LATER TODAY AND
TONIGHT. BERYL IS THEN EXPECTED TO GRAZE THE SOUTHEAST NORTH
CAROLINA COAST ON WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH
BERYL WILL BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY
MORNING AND CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS
WILL TAPER OFF WEDNESDAY EVENING. WIDESPREAD AMOUNTS OF 2 TO 4
INCHES ARE EXPECTED ACROSS EASTERN NORTH CAROLINA BY WEDNESDAY
EVENING...WITH SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT
HEAVIER RAIN BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD
TO SOME FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS.

NCZ029-044>047-079>081-090>095-098-103-104-292215-
/O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1015 AM EDT TUE MAY 29 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL
  WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN
  NORTH CAROLINA ON WEDNESDAY...WITH SOME AREAS RECEIVING 4 TO 6
  INCHES.

* THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME LOW 
  LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RSB
745 
WGUS62 KMHX 291947
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 PM EDT TUE MAY 29 2012

...WIDESPREAD HEAVY RAIN POSSIBLE OVER EASTERN NORTH CAROLINA ON
WEDNESDAY...

.TROPICAL DEPRESSION BERYL LOCATED OVER GEORGIA TUESDAY AFTERNOON IS
FORECAST TO MOVE TO THE NORTHEAST TUESDAY NIGHT. BERYL
IS THEN EXPECTED TO GRAZE THE SOUTHEAST NORTH CAROLINA COAST ON
WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL BEGIN TO
OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY MORNING AND CONTINUE
THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF
WEDNESDAY EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED ACROSS EASTERN NORTH CAROLINA BY WEDNESDAY EVENING...WITH
SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER RAIN
BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME
FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

NCZ029-044>047-079>081-090>095-098-103-104-300815-
/O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
347 PM EDT TUE MAY 29 2012

...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL 
  WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN 
  NORTH CAROLINA ON WEDNESDAY...WITH SOME AREAS RECEIVING 4 TO 6 
  INCHES. 

* THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME 
  LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RSB
160 
WGUS62 KMHX 300154
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
954 PM EDT TUE MAY 29 2012

...WIDESPREAD HEAVY RAIN POSSIBLE OVER EASTERN NORTH CAROLINA ON
WEDNESDAY...

.TROPICAL DEPRESSION BERYL WILL MOVE ALONG THE SOUTHEAST COAST
OVERNIGHT. BERYL IS THEN EXPECTED TO MOVE ALONG THE NORTH CAROLINA
COAST WEDNESDAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL
BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA WEDNESDAY MORNING AND
CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF
WEDNESDAY EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE
EXPECTED ACROSS EASTERN NORTH CAROLINA BY WEDNESDAY EVENING...
WITH SOME AREAS RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER
RAIN BANDS SET UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME
FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

NCZ029-044>047-079>081-090>095-098-103-104-301000-
/O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
954 PM EDT TUE MAY 29 2012

...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EDT WEDNESDAY THROUGH
WEDNESDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* FROM 4 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING

* HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL 
  WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN 
  NORTH CAROLINA ON WEDNESDAY...WITH SOME AREAS RECEIVING 4 TO 6 
  INCHES. 

* THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME 
  LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
156 
WGUS62 KMHX 300744
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 AM EDT WED MAY 30 2012

...WIDESPREAD HEAVY RAIN EXPECTED OVER EASTERN NORTH CAROLINA TODAY...

.TROPICAL DEPRESSION BERYL IS FORECAST TO MOVE ALONG THE NORTH
CAROLINA COAST TODAY. HEAVY RAIN SHOWERS ASSOCIATED WITH BERYL WILL
BEGIN TO OVERSPREAD EASTERN NORTH CAROLINA THIS MORNING AND
CONTINUE THROUGHOUT THE DAY. THE HEAVY RAIN SHOWERS WILL TAPER OFF
THIS EVENING. WIDESPREAD AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED
ACROSS EASTERN NORTH CAROLINA BY THIS EVENING...WITH SOME AREAS
RECEIVING 4 TO 6 INCHES WHERE PERSISTENT HEAVIER RAIN BANDS SET
UP. THIS AMOUNT OF RAIN WILL LIKELY LEAD TO SOME
FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS.

NCZ029-044>047-079>081-090>095-098-103-104-302100-
/O.CON.KMHX.FA.A.0001.120530T0800Z-120531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
344 AM EDT WED MAY 30 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* THROUGH THIS EVENING

* HEAVY RAIN SHOWERS ASSOCIATED WITH TROPICAL DEPRESSION BERYL
  WILL RESULT IN WIDESPREAD 2 TO 4 INCHES OF RAIN OVER EASTERN
  NORTH CAROLINA TODAY...WITH SOME AREAS RECEIVING 4 TO 6 INCHES.

* THE HEAVY RAIN SHOWERS WILL LIKELY LEAD TO FLOODING OF SOME 
  LOW LYING AND POOR DRAINAGE AREAS IN EASTERN NORTH CAROLINA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
923 
WGUS62 KMHX 302345
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
745 PM EDT WED MAY 30 2012



NCZ029-044>047-079>081-090>095-098-103-104-310045-
/O.CAN.KMHX.FA.A.0001.000000T0000Z-120531T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
745 PM EDT WED MAY 30 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA HAS BEEN
CANCELLED. THE HEAVY RAIN HAS SHIFTED OFF THE COAST.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flood watch went out at May 28, 9:42 PM EDT, 5 hours 26 minutes earlier.

Area forecast discussion, May 28, 9:42 PM EDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
942 PM EDT MON MAY 28 2012

.SYNOPSIS...
HIGH PRESSURE EXTENDING INTO THE AREA FROM THE WESTERN ATLANTIC
WILL WEAKEN TONIGHT. BERYL IS EXPECTED TO MOVE ALONG OR JUST
OFFSHORE OF THE NORTH CAROLINA COAST WEDNESDAY. A COLD FRONT WILL
MOVE THROUGH ON SATURDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 945 PM MONDAY...NO MAJOR CHANGES TO CURRENT FORECAST. THE
SHOWER AND TSTM ACTIVITY FROM EARLIER HAS DISSIPATED. PER 4KM WRF
MODELS...MAY SEE ADDITIONAL SHOWERS CREEP IN FROM THE OCEAN
OVERNIGHT...BUT POPS WILL BE LIMITED TO SLIGHT CHC AND SHOWERS
WOULD LIKELY AFFECT ONLY THE IMMEDIATE COASTAL SECTIONS. VERY WARM
MUGGY NIGHT UPCOMING WITH LOW TEMPERATURES

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AS OF 245 PM MON...HIGH PRESSURE OFFSHORE WILL CONTINUE TO WEAKEN
TUE AS BERYL MOVES SLOWLY UP THE SE COAST. TROPICAL MOISTURE WILL
CONTINUE TO INCREASE WITH DEEP SOUTHERLY FLOW. WILL CONTINUE TREND
OF INCREASING POPS TUE...AS PWATS INCREASE TO AROUND 2 INCHES...EXPECT
MAIN THREAT TO BE MODERATE TO HEAVY RAINFALL. LOW LEVEL THICKNESS
VALUES...850MB TEMPS AROUND 16C AND SOUTHERLY FLOW SUPPORT HIGH
TEMPS AGAIN IN THE LOWER TO MIDDLE 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 230 PM MON...MAIN ISSUE WITH THE EXTENDED FORECAST WILL BE WITH
TROPICAL DEPRESSION BERYL. THE LATEST OFFICIAL NHC FORECAST (11 AM
MONDAY) HAS BERYL LIFTING NE ACROSS EXTREME ERN SC TUE NIGHT AND
ENTERING THE ATLANTIC NEAR MYRTLE BEACH WED MORN. BERYL IS THEN
EXPECTED TO MOVE NE JUST OF THE SRN CST WED BEFORE POSS BECOMING A
TROP STORM AGAIN WELL OFFSHORE. ECMWF CONTS TO BE CLOSE TO NHC
TRACK AND USED IT TO TIME MAIN PRECIP REACHING SRN TIER LATE TUE
NIGHT AND OVERSPREADING AREA WED. MOST SIGNIF IMPACT AGAIN LOOKS
LIKE HEAVY RAINFALL WITH 2 TO 4 INCHES EXPECTED. SINCE RIVERS ARE
RUNNING LOW AND GROUND FOR MOST PART IS DRY THINK THIS RAIN WILL
NOT LEAD TO SIGNIF FLOODING...MAINLY LOCALIZED PROBLEMS. WINDS
WILL LIKELY GUST 30 TO 40 MPH SRN/CNTRL CST WED AS BERYL MOVES
CLOSEST TO THE CST. PRECIP SHLD END QUICKLY WED EVENING A BERYL
ACCELERATES NE AWAY FROM THE REGION.

FOR NOW KEPT THU DRY IN WAKE OF BERYL...DO HAVE BNDRY ACROSS AREA
HOWEVER MOISTURE LIMITED. CHC POPS CONT FRI AND FRI NIGHT AS INIT
BNDRY LIFTS N AND STRONG FRONT APPROACHES FROM THE W...SOME STRONG
STORMS COULD DEVELOP LATER FRI OR FRI NIGHT AHEAD OF THE MAIN
COLD FRONT. FRONT WILL SWEEP OFF THE CST EARLY SAT WITH COOLER
AND MAINLY LESS HUMID WEATHER EXPECTED SAT AFTN INTO EARLY NEXT
WEEK.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 645 PM MONDAY...CONVECTION HAS LARGELY ENDED ACROSS THE
REGION FOR NOW...ALTHOUGH SOME SHOWERS MAY CREEP BACK IN FROM THE
OCEAN LATER TONIGHT. FOR THE TAF SITES...WILL CONTINUE WITH THE
IDEA OF A PERSISTENCE FORECAST GIVEN THE VERY MOIST BOUNDARY LAYER
AND GENERAL ONSHORE FLOW. THINK MVFR/IFR CEILINGS WILL ONCE AGAIN
OCCUR AFTER 07Z OR 08Z AND CONTINUE INTO MID MORNING ON TUESDAY. SCT
SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP AGAIN TUE.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MON...WIDESPREAD RAIN AND POSS A FEW TSRA EXPECTED TO
DEVELOP FROM N TO S LATE TUE NIGHT AND EARLY WED AS TROP
DEPRESSION BERYL LIFTS NE NEAR OR JUST OFF CAROLINA CST.
SIGNIFICANT PERIOD OF REDUCED CIGS AND VSBYS LIKELY MUCH OF WED
WHEN HEAVIEST PRECIP OCCURS. FOR NOW LOOKS LIKE STRONGER WINDS
WILL BE EAST OF TAF SITES. FRONT WILL LINGER IN AREA THU INTO THU
NIGHT WITH POSS SOME LOWER CIGS/VSBYS ESPCLY THU NIGHT. MORE SCT
SHRA AND TSRA FRI AND FRI NIGHT WITH SOME OCNL LOWERING OF CIGS
AND VSBYS. STRONGER COLD FRONT WILL PUSH OFFSHORE BY EARLY SAT
WITH VFR IN ITS WAKE.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 945 PM MONDAY...STRONGEST PRESSURE GRADIENT CONTINUES TO
LINGER NEAR THE NORTHERN WATERS WITH 15 TO 20 KNOT WINDS AT DUCK
AND OREGON INLET. ELSEWHERE...SOUTHERLY WINDS AT 10 TO 15 KNOTS
CONTINUE WITH SEAS GENERALLY 3 TO 5 FEET WITH A 6 TO 8 SECOND
SWELL. NO MAJOR CHANGES TO CURRENT MARINE FORECAST AT THIS TIME.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM MON...S/SE WINDS WILL BEGIN TO INCREASE LATE TUE
NIGHT OVER SRN TIER IN ADVANCE OF TROP DEPRESSION BERYL. CONT TO
USE TONED DOWN VERSION OF NHC WINDS FOR WED WITH WINDS MAINLY IN
THE 25 TO 30 KT RANGE CROSSING SRN AND CNTRL WTRS AS BERYL PASSES
JUST OFF THE CST. SWAN MDLS USED FOR SEAS WED AND STILL LOOKS LIKE
7 TO 9 FT SEAS OUTER CNTRL AND SRN WTRS. WINDS DIMINISH QUITE A BIT
AS MOVE FURTHER AWAY FROM BERYL WITH SOUNDS/NRN WTRS MAINLY 15 TO
25 KTS. AS BERYL EXITS WED NIGHT INTO THU WINDS WILL BECOME NW TO
N AND DIMINISH TO LESS THAN 15 KTS WITH SEAS SUBSIDING TO 2 TO 4
FT. SRLY WINDS INCREASE FRI AHEAD OF COLD FRONT AND COULD GET
CLOSE TO SCA LATE...FOR NOW KEPT JUST BELOW. FRONT WILL CROSS LATE
FRI NIGHT OR EARLY SAT WITH MAINLY WRLY WINDS 10 TO 15 KTS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...HSA/CQD
NEAR TERM...CTC
SHORT TERM...CQD
LONG TERM...RF
AVIATION...CTC/RF/CQD
MARINE...CTC/RF/CQD
Hazardous weather outlook, May 28, 8:49 PM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
849 PM EDT MON MAY 28 2012

NCZ029-044>047-079>081-090>095-098-103-104-300100-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
849 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME UNCERTAINTY STILL EXISTS WITH THE EXACT TRACK OF TROPICAL
DEPRESSION BERYL...OR ITS REMNANTS...AS IT TURNS TRACKS ALONG THE
SOUTHEASTERN COAST TUESDAY NIGHT INTO WEDNESDAY. HEAVY RAINFALL
WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT AS THE LOW TRACKS
NORTHEAST ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:46 AM EDTSmall Craft AdvisoryMHX50 hr
May 29, 4:50 PM EDTBeach Hazards StatementMHX29 hr

Nearby

Flood Watches in North Carolina, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.